Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 161, NWS St. Louis, MO

June 18, 2009Franklin County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 18, 2009, 2:29 PM CDT for Franklin County, Missouri. It took effect at Jun 18, 2009, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2009, 2:29 PM CDT (19:29 UTC)
In effect from
Jun 18, 2009, 10:00 PM CDT
Expired
Jun 19, 2009, 10:08 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Franklin County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 15.67 ft at Jun 19, 2009, 1:00 AM CDT.

actionminormoderate510152006/1806/1906/20
Action stage
13 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 181929
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT THU JUN 18 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  BOURBEUSE RIVER AT UNION


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL EARLIER THIS WEEK
AND NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-191929-
/O.NEW.KLSX.FL.W.0161.090619T0300Z-090620T0730Z/
/UNNM7.1.ER.090619T0300Z.090619T0600Z.090619T0730Z.NO/
229 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOURBEUSE RIVER AT UNION.
* UNTIL FRIDAY.
* AT 1:30 PM THURSDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST JUST ABOVE FLOOD STAGE 
  NEAR 15.1 FEET TONIGHT AND SHOULD FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.
* IMPACT...AT 12.0 FEET...FARMLAND BELOW THE GAGE BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/19  06/20  06/21  06/22  06/23

BOURBEUSE RIVER
  UNION             15   14.93     14.7    4.7    2.8    2.2    2.2
2 follow-up statements
000 
WGUS83 KLSX 190327
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT THU JUN 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...


  BOURBEUSE RIVER AT UNION


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL AND LESS
THAN 0.25 INCHES FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-200326-
/O.EXT.KLSX.FL.W.0161.000000T0000Z-090620T1222Z/
/UNNM7.1.ER.090618T1945Z.090619T0230Z.090619T1222Z.NO/
1026 PM CDT THU JUN 18 2009

...THE FLOOD WARNING CONTINUES FOR
  THE BOURBEUSE RIVER AT UNION
* UNTIL FRIDAY
* AT 9:30 PM THURSDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND SHOULD FALL BELOW 
  FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.
* IMPACT...AT 12.0 FEET...FARMLAND BELOW THE GAGE BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/19  06/20  06/21  06/22  06/23

BOURBEUSE RIVER
  UNION             15   15.53     15.1    5.1    2.8    2.2    2.1
000 
WGUS83 KLSX 191508
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 AM CDT FRI JUN 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE ...BOURBEUSE RIVER... AT
UNION AFFECTING FRANKLIN COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS WILL BE THE LAST FLOOD STATEMENT ISSUED FOR THIS EVENT


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-191538-
/O.CAN.KLSX.FL.W.0161.000000T0000Z-090620T1222Z/
/UNNM7.1.ER.090618T1945Z.090619T0630Z.090619T1006Z.NO/
1008 AM CDT FRI JUN 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BOURBEUSE RIVER AT UNION.
* AT 9:30 AM FRIDAY THE STAGE WAS 11.1 FEET. 
* FELL BELOW FLOOD STAGE AT 5:06 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/20  06/21  06/22  06/23  06/24

BOURBEUSE RIVER
  UNION            15   11.13       4.8    2.6    2.0    2.2    2.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 18, 1:38 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 18, 1:38 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT THU JUN 18 2009

.DISCUSSION...
/452 AM CDT THU JUN 18 2009/

MAIN FCST CONCERNS ARE PRECIP CHCS TODAY THROUGH FRI AS WELL AS
TEMPS TODAY AND TOMORROW.

WRMFNT STRETCHING FROM NWRN MO THRU STL AREA...SEWD INTO SRN IL IS
EXPECTED TO LIFT NWD TODAY. BIGGEST QUESTION WILL BE HOW FAR THE
FNT MAKES IT ACROSS PORTIONS OF IL. MDLS ARE NOT DEPICTING ONGOING
CVNTN VERY WELL. ONGOING TSRA ACROSS W CNTL IL IS EXPECTED TO
BRUSH ERN PORTIONS OF THE CWA. THE RESULTANT OUTFLOW MAY BE STRONG
ENUF TO SLOW THE FNT AND BECOME A FOCUS FOR TSRA THIS AFTN.
ELSEWHERE...STRONG CAP IN PLACE WILL PREVENT TSRA DEVELOPMENT.

DUE TO THE COPIOUS RAINFALL DURING THE PAST CPL OF DAYS...DWPTS
ARE EXPECTED TO REMAIN IN THE LWR 70S THIS AFTN. EXPECT SOME CI EARLY
THIS MRNG...BUT SHUD DISSIPATE AND ALLOW AMPLE INSOLATION TO PUSH
TEMPS INTO THE 90S ACROSS THE REGION...REACHING THE MID TO UPR 90S
IN THE METRO AREA. WILL THEREFORE KEEP GOING ADY GOING AS IS.

FOCUS TURNS TO TEMPS FOR TMW. WITH THE CWA STILL IN THE WRM
SECTOR...INSOLATION SHUD PUSH TEMPS INTO THE LWR 90S ACROSS
SERN AND ERN MO AS WELL AS SRN IL. WRM DWPTS AND TEMPS IN LWR
90S WILL PUSH HEAT INDICES NEAR THE 100 DEGREE MARK. THIS REGION
MAY NEED A HEADLINE FOR TMW...BUT TOO MANY UNCERTAINTIES EXIST FOR
ONE ATTM.

MDLS INDICATE A CDFNT SHUD REACH N CNTL MO BY 00Z SAT. EXPECT TSRA
TO DEVELOP ALONG AND AHEAD OF THE CDFNT TMW. THIS CDFNT WILL BE
ACCOMPANIED BY STRONG UPA DYNAMICS WITH A DEEP TROF DIGGING INTO
THE PLAINS. STRONG HEATING TODAY AND TMW WILL SETUP A VERY
UNSTABLE ATMO FOR FRI. MDLS PROG 6KM SHEAR AROUND 50 KTS AND 3KM
SHEAR AROUND 35 KTS. THIS SHUD SUPPORT SUPERCELLS EARLY ON...THEN
BECOMING A WIND EVENT AS THE STORMS FORM INTO LINES.

MDL SOLNS BEGIN TO DIVERGE FOR SAT AND BEYOND AS NAM AND GFS KEEP
THE FNT DRAPED ACROSS SRN MO AND LIFT IT BACK NWD LATE SAT
PRODUCING PRECIP. THE ECMWF KEEPS THIS FNT DRY DURING THIS TIME
WITH RIDGING BUILDING INTO THE REGION. HAVE KEPT FCST DRY
ATTM...BUT AS MDLS BEGIN TO CONVERGE ON A SOLN...POPS MAY NEED TO
BE ADDED.

TILLY

&&

.AVIATION...
/1251 PM CDT THU JUN 18 2009/
FOR THE 18Z TAFS...

ATTM VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AT ALL SITES
ALTHOUGH AFTN CONVECTION TRENDS WILL BE CLOSELY MONITORED...ESPECIALLY
INVOF OUTFLOW BDRY ACROSS SW IL. MARGINAL LLWS THREAT LATER
TONIGHT WELL COVERED BY PREVIOUS SET OF TAFS. TSRA POSSIBLE TOMORROW
AFTN AHEAD OF FROPA BUT DID NOT MENTION AT STL DUE TO TIMING AND
COVERAGE UNCERTAINTIES.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON-LINCOLN-
     ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.

IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALHOUN IL-JERSEY
     IL-MADISON IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jun 18, 4:54 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT THU JUN 18 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
454 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY
ACROSS PORTIONS OF NORTHEASTERN MISSOURI AND SOUTHWEST ILLINOIS.
SOME OF THESE STORMS MAY BECOME SEVERE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

HEAT INDEX READINGS OF 100 TO 105 DEGREES ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING ACROSS THE AREA.

MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE
MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY ON FRIDAY AND INTO FRIDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

AFTERNOON HEAT INDEX READINGS AROUND 100 DEGREES ARE POSSIBLE
FRIDAY ACROSS SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF
THE MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:29 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Montgomery46 min
Jun 17, 7:39 PM CDTTornado WarningLSXCallaway37 min
Jun 17, 7:41 PM CDTFlash Flood WarningLSXBoone4 hr
Jun 17, 8:14 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage46 min
Jun 17, 8:21 PM CDTFlash Flood WarningLSXCallaway4 hr
Jun 17, 8:45 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau17 min
Jun 17, 8:59 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Osage46 min
Jun 17, 9:44 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade46 min
Jun 18, 12:01 AM CDTFlash Flood WarningLSXCallaway8 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.